Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 129, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 2, 2010, 4:13 PM EDT for Forsyth County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2010, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 2, 2010, 7:14 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
266 WGUS42 KFFC 022013 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT FRI JUL 2 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-031013- /O.NEW.KFFC.FL.W.0129.100702T2013Z-000000T0000Z/ /CMGG1.1.ER.100702T1615Z.100702T1945Z.000000T0000Z.UU/ 413 PM EDT FRI JUL 2 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 330 PM FRIDAY THE STAGE WAS 6.5 FEET...AND RISING. * FLOOD STAGE IS 6.0 FEET. * AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
1 follow-up statement
251 WGUS82 KFFC 022314 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT FRI JUL 2 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC117-022344- /O.CAN.KFFC.FL.W.0129.000000T0000Z-100702T2314Z/ /CMGG1.1.ER.100702T1615Z.100702T2030Z.100702T2238Z.UU/ 714 PM EDT FRI JUL 2 2010 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR CUMMING * AT 645 PM FRIDAY THE STAGE WAS 5.9 FEET...AND FALLING RAPIDLY. * FLOOD STAGE IS 6.0 FEET. * AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 2, 3:36 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 2, 3:36 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT FRI JUL 2 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT RADAR LOOP SHOWS SOME ISOLATED SHOWERS SLOWLY DISSIPATING AS THEY MOVE WESTWARD IN THE EASTERLY FLOW. THERE IS A LARGE HIGH PRESSURE RIDGE CENTERED OVER THE EASTERN GREAT LAKES STATES WITH A LARGE MOISTURE PLUME EXTENDING FROM CENTRAL TX...ACROSS THE GULF OF MEXICO...ACROSS CENTRAL FL AND OUT INTO THE ATLANTIC. THIS RIDGE IS EXPECTED TO ROTATE SOUTHEASTWARD AND BECOME CENTERED OVER THE CAROLINAS BY 12Z SAT. THIS SHOULD KEEP THE DEEP TROPICAL GULF MOISTURE SOUTH OF OUR AREA THROUGH THE WEEKEND. WITH THIS RIDGE BUILDING INTO THE SOUTHEASTERN STATES...THE AIR MASS BECOMES REMARKABLY DRY AND STABLE THROUGH INDEPENDENCE DAY. LIS NEARING +10 SAT AND PWS DROPPING TO LESS THAN 1.0 INCH. WITH ALL THIS SAID...HAVE DECIDED TO TAKE POPS COMPLETELY OUT OF THE FORECAST THROUGH THE WEEKEND. AS FOR TEMPS...MAV/MET NUMBERS VERY CLOSE SHOWING HIGHS RUNNING 3-5 DEG BELOW SEASONAL NORMS THROUGH SUN. 850MB TEMPS IN THE +12C TO +14C RANGE SHOULD SUPPORT THIS. .LONG TERM /MONDAY THROUGH FRIDAY/... MAIN PROBLEM IN THE LONG TERM IS WHEN WILL THE RIDGE BREAK DOWN AND ALLOW DEEPER GULF MOISTURE TO MOVE IN. THE UPPER LEVEL RIDGE SHOULD CONTINUE AT LEAST THROUGH MON/TUE WITH THE SURFACE RIDGE MOVING OFF SHORE TUE. IF THIS OCCURS THE DEEPER MOISTURE SHOULD BEGIN MOVING BACK INTO MS/AL/GA BY TUE/WED. WILL CONTINUE WITH KEEPING THE AREA DRY THROUGH TUE...BRINGING IN SLIGHT CHANCE/CHANCE POPS WED-FRI. TEMPS AND HUMIDITY QUICKLY RETURN TO NEAR NORMAL LEVELS BY TUE-WED. PWS INCREASE TO ABOVE 1.5 INCHES WITH SFC WINDS VEERING FROM NE TO SE. BACK TO HIGHS IN THE LOW TO MID 90S AND LOWS IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 88 62 92 65 / 0 0 0 0 10 ATLANTA 65 86 67 88 70 / 0 0 0 0 10 BLAIRSVILLE 60 84 58 87 59 / 0 0 0 0 10 CARTERSVILLE 62 87 62 90 65 / 0 0 0 0 10 COLUMBUS 68 88 69 90 69 / 0 0 5 10 10 GAINESVILLE 63 87 64 90 67 / 0 0 0 0 10 MACON 65 88 68 92 69 / 0 0 5 10 10 ROME 65 90 62 91 66 / 0 0 0 0 10 PEACHTREE CITY 62 86 62 87 67 / 0 0 0 5 10 VIDALIA 68 87 66 89 69 / 0 0 5 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 2, 11:40 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT FRI JUL 2 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A COLD FRONT STRETCHING ACROSS SOUTHERN GEORGIA THIS MORNING WILL EXIT THE LOCAL AREA BY THIS EVENING...WITH DRIER AIR BUILDING IN FROM THE NORTHEAST THROUGH THE HOLIDAY WEEKEND. .PRIMARY HAZARDS... BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING WILL BE THE MAIN HAZARDS WITH ANY THUNDERSTORMS TODAY. .DISCUSSION... INSTABILITY WILL DECREASE THROUGH THE DAY ACROSS NORTHEAST GEORGIA AND LATER TONIGHT ACROSS CENTRAL GEORGIA AS DRIER AIR INFILTRATES THE REGION FROM THE NORTHEAST. UNTIL THEN...CAPE VALUES WILL INCREASE TO AROUND 1000 ACROSS CENTRAL GEORGIA THIS AFTERNOON. MOISTURE IS NOT AS DEEP AS TYPICALLY SEEN IN THE SUMMER SO ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE. ANY THUNDERSTORMS SHOULD DISSIPATE BY 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.